Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2021, 9:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 8, 2021, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Morgan County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WWUS82 KFFC 090112
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 8 2021
GAZ045>050-059-090200-
Morgan GA-Walton GA-Rockdale GA-DeKalb GA-Jasper GA-Greene GA-
Newton GA-
912 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...ROCKDALE...
SOUTHERN DEKALB...NORTHEASTERN JASPER...NORTHWESTERN GREENE AND
NEWTON COUNTIES UNTIL 1000 PM EDT...
At 911 PM EDT...a line of strong thunderstorms extended from around
Panthersville to near Conyers and Social Circle, moving east at 20
mph.
HAZARD...Winds 30 to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Monroe, Covington, Madison, Loganville, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge, Newborn, North
High Shoals, Mansfield, Bostwick, Between, Good Hope, Buckhead,
Jersey and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3348 8329 3343 8353 3350 8403 3352 8405
3354 8405 3357 8413 3364 8419 3365 8422
3363 8424 3373 8428 3379 8409 3375 8402
3385 8390 3392 8367 3380 8348 3372 8344
3370 8341 3372 8334 3361 8326
TIME...MOT...LOC 0111Z 276DEG 17KT 3370 8422 3363 8399 3364 8369
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:10 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 8, 8:10 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 810 PM EDT Thu Jul 8 2021 .SHORT TERM /Tonight through Friday Night/... A moist airmass remains in place across much of the region in spite of Elsa clearing the region to the northeast. Dewpoints through the remainder of the day and on Friday are expected to be in the upper 60s to mid 70s across north and central Georgia, and precipitable water values will range from 1.5 to 2 inches. Scattered showers and isolated thunderstorms have developed across north and central Georgia and are expected to persist through the remainder of the daytime today. SBCAPE values of 2000-3000 J/kg are expected through the remainder of the afternoon. However, with minimal dynamic forcing and weak mid-level lapse rates, widespread severe weather is not expected through the remainder of the day today. An isolated storm may nonetheless become strong and capable of producing gusty winds, frequent lightning, and locally heavy rain. Precipitation chances are expected to diminish overnight, with only a slight chance lingering over the far northern tier. A weak upper level trough is expected to swing through north Georgia overnight and into Friday, setting up a northwesterly flow pattern aloft. The surface frontal boundary associated with this trough will stall near the TN/KY border before reaching north Georgia, keeping deep atmospheric moisture in place in our forecast area. Multiple disturbances will traverse the upper level flow, helping trigger convection as they move to the southeast. As a result, likely PoPs are forecast across the majority of north and central Georgia by Friday afternoon. While organized severe weather is once again not expected, a few storms Friday afternoon could become strong to severe in the afternoon and evening. Afternoon high temperatures are forecast to be near climatological normals each day, in the mid 80s to low 90s across the area. Because of the deep atmospheric moisture, morning lows will be roughly 3-5 degrees above normal, mainly in the upper 60s to low 70s. King .LONG TERM /Saturday through Thursday/... The story through the long term period will be scattered to numerous showers and storms each afternoon and evening as the forecast area remains entrenched in a warm, tropical air mass. PWATs through the period are progged to range from 1.5" to just over 2.0", which is approaching the daily maximum value per sounding climo. The upper-level pattern will transition from weak flow on Saturday to meridional flow on Sunday as an upper low/trough digs across the central U.S. while the Bermuda High edges over the Eastern Seaboard. This will be the setup through Monday, with these two features promoting broad ascent and continued moisture advection across the CWA. As a result, I am maintaining chance to likely PoPs through the weekend. The upper trough will lift to the northeast over the course of Monday through Wednesday as the western extent of the Bermuda High spreads further across the Eastern Seaboard. Moisture advection around the western periphery of the high will keep the CWA in a soupy air mass. Daytime heating will generate scattered to numerous showers and storms each day through the remainder of the period. A few storms each day could be strong with the primary threats being locally heavy rainfall, frequent lightning, and gusty winds. Widespread severe weather is not anticipated at this time, as upper- level support/dynamics will be lacking. Martin && AVIATION... 00Z Update... Primarily VFR ceilings are ongoing across THE taf sites. Isolated showers and tstms will affect mainly the ATL area taf sites for the next two to three hours. Scattered MVFR clouds could develop in the early morning hours after 09z and persist until 15Z. Winds are expected to be light west or variable overnight and west 8 to 10 kts Friday. //ATL Confidence...00Z Update... Medium confidence on ceiling trends. High confidence on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 91 / 30 60 30 50 Atlanta 71 87 70 89 / 30 70 40 50 Blairsville 66 81 65 83 / 40 70 40 70 Cartersville 70 86 69 89 / 30 80 40 60 Columbus 72 89 71 91 / 30 60 40 40 Gainesville 71 86 70 88 / 30 60 30 50 Macon 71 90 70 93 / 30 60 50 50 Rome 72 87 70 90 / 30 70 40 60 Peachtree City 71 88 69 89 / 30 70 50 50 Vidalia 73 90 72 90 / 40 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Martin AVIATION...41
Hazardous weather outlook, Jul 8, 11:33 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1133 AM EDT Thu Jul 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1133 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are expected across north and central Georgia Friday through Wednesday. A few storms each day may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 8, 9:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 8 2021
GAZ045>050-059-090200-
Morgan GA-Walton GA-Rockdale GA-DeKalb GA-Jasper GA-Greene GA-
Newton GA-
912 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...ROCKDALE...
SOUTHERN DEKALB...NORTHEASTERN JASPER...NORTHWESTERN GREENE AND
NEWTON COUNTIES UNTIL 1000 PM EDT...
At 911 PM EDT...a line of strong thunderstorms extended from around
Panthersville to near Conyers and Social Circle, moving east at 20
mph.
HAZARD...Winds 30 to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Monroe, Covington, Madison, Loganville, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge, Newborn, North
High Shoals, Mansfield, Bostwick, Between, Good Hope, Buckhead,
Jersey and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3348 8329 3343 8353 3350 8403 3352 8405
3354 8405 3357 8413 3364 8419 3365 8422
3363 8424 3373 8428 3379 8409 3375 8402
3385 8390 3392 8367 3380 8348 3372 8344
3370 8341 3372 8334 3361 8326
TIME...MOT...LOC 0111Z 276DEG 17KT 3370 8422 3363 8399 3364 8369
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:56 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Oconee, Rockdale | 49 min |
| Jul 9, 11:23 AM EDT | Special Weather Statement | FFC | Whitfield | 22 min |
| Jul 9, 11:47 AM EDT | Special Weather Statement | FFC | Murray | 43 min |
| Jul 9, 12:29 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 31 min |
| Jul 9, 12:39 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Jul 9, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Jul 9, 1:09 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jul 9, 1:24 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jul 9, 1:27 PM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Jul 9, 1:37 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 9, 1:59 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Jul 9, 2:11 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon | 34 min |
| Jul 9, 2:18 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 27 min |
| Jul 9, 2:22 PM EDT | Special Weather Statement | FFC | Polk | 8 min |
| Jul 9, 2:28 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 47 min |
| Jul 9, 2:33 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Forsyth, Paulding, Pickens and 1 more | 27 min |
| Jul 9, 2:36 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe, Wilkes | 24 min |
| Jul 9, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Henry, Newton and 2 more | 35 min |
| Jul 9, 2:47 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 28 min |
| Jul 9, 3:03 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Fulton, Gwinnett | 27 min |
| Jul 9, 3:06 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Jasper, Putnam, Taliaferro, Warren and 1 more | 24 min |
| Jul 9, 3:11 PM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 19 min |
| Jul 9, 3:24 PM EDT | Special Weather Statement | FFC | Barrow, Henry, Morgan, Newton, Oconee, Rockdale and 1 more | 36 min |
| Jul 9, 3:32 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Douglas, Fulton | 28 min |
| Jul 9, 3:43 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Warren | 32 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Fayette, Henry, Jasper, Spalding | 41 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jefferson, Putnam | 45 min |
| Jul 9, 4:40 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Butts, Emanuel, Glascock, Hancock and 12 more | 50 min |
| Jul 9, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 40 min |
| Jul 9, 5:20 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Treutlen | 40 min |
| Jul 9, 5:34 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 11 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Crawford, Laurens, Peach, Twiggs and 1 more | 46 min |
| Jul 9, 5:56 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs, Treutlen | 34 min |
| Jul 9, 6:28 PM EDT | Special Weather Statement | FFC | Bleckley, Crawford, Dodge, Houston, Laurens, Montgomery and 6 more | 62 min |
| Jul 9, 7:10 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 65 min |
| Jul 9, 7:14 PM EDT | Special Weather Statement | FFC | Muscogee | 46 min |
| Jul 9, 7:26 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wheeler | 34 min |
| Jul 9, 7:34 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Jul 9, 7:59 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.